MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC INBONE STEM TIBIAL BASE SIZE 18MM RIGHT AND LEFT; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

WRIGHT MEDICAL TECHNOLOGY INC INBONE STEM TIBIAL BASE SIZE 18MM RIGHT AND LEFT; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 200009902
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Codes Cyst(s) (1800); Inadequate Osseointegration (2646); Limb Fracture (4518)
Date of Event 03/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available for evaluation as it remains implanted in the patient.A review of the device history is not possible because the lot number was not communicated.If additional information becomes available, it will be provided on a supplemental report.
 
Event or Problem Description
The digital stryker prophecy team received a ct scan indicating that the patient may require a revision surgery due to tibial component loosening and polyethylene debris.The left ankle was aspirated today through a anteromedial approach and fluid was sent for total cell count, gram stain, culture and sensitivity.
 
Additional Manufacturer Narrative
The reported event could be confirmed, based on available ct scans and hcp assessment.The device inspection was not possible as the product was not returned for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Upon further investigation of the ct scans, healthcare professionals opined that- ¿tibial (construct) ¿ the tibial construct shows clear radiolucence and large cysts around the stem.The cysts partially destroyed the cortex laterally and led to a periprosthetic erosion (fracture like-lesion).Loosening, but no clear migration can be confirmed with this finding.Pe ¿ the pe is not separated from the tibial tray.However, there is nothing visible in the ct, but the report suspects, that loosening may be the cause of pe debris.Talar (construct) ¿ there is some, rather insignificant radiolucence.Full tar (construct) ¿ the failure might have been partly caused by the device through debris.The cause of the debris, though, is not clear.There are also further investigations ongoing to exclude signs of infection.An infection would be more patient related.If there is significant debris of the pe, this should be confirmed when the implant is observed and with additional histological material from the bone/joint.¿ based on the investigation, the root cause was attributed to a patient related issue.The event was caused by presence of cysts around the tibial construct which resulted in loosening of tibial construct.Furthermore, the cysts partially destroyed the cortex laterally and led to a periprosthetic erosion (fracture like lesion).
 
Event or Problem Description

Brand Name
INBONE STEM TIBIAL BASE SIZE 18MM RIGHT AND LEFT
Common Device Name
PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19017714
Report Number3010667733-2024-00179
Device Sequence Number8172420
Product Code HSN
UDI-Device Identifier00840420123848
UDI-Public00840420123848
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K051023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number200009902
Device Lot Number1657441
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/06/2024
Supplement Date Received by Manufacturer06/05/2024
Initial Report FDA Received Date04/02/2024
Supplement Report FDA Received Date06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/27/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale